Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 3, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at May 2, 2009, 6:42 PM CDT for 8 counties in Arkansas; Bowie County, Texas. It was in force for 14 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2009, 6:42 PM CDT (23:42 UTC)
- Expired
- May 3, 2009, 8:45 AM CDT
- In force
- 14 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Hempstead County, AR, Howard County, AR, Lafayette County, AR, Little River County, AR, Miller County, AR, Nevada County, AR, Sevier County, AR, Bowie County, TX
The radar
The Shreveport radar (KSHV), 104 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 7:20 PM CDT | FLASH FLOOD | Texarkana, AR | EM REPORTING NUMEROUS STREETS FLOODED ON BOTH SIDES OF TEXARKANA |
| May 2, 7:35 PM CDT | FLASH FLOOD | 6 Nw Lewisville, AR | WATER OVER THE ROAD ALONG COUNTY ROAD 5 NORTH OF US HWY 82. |
| May 2, 7:35 PM CDT | FLASH FLOOD | 8 S Lewisville, AR | FLOODING REPORTED ALONG COUNTY ROAD 18 EAST OF AR HWY 29. |
| May 2, 8:51 PM CDT | FLASH FLOOD | 1 W Bradley, AR | ONE FOOT OF WATER OVER COUNTY ROADS 9 AND 4 WEST OF TOWN. |
| May 3, 4:45 AM CDT | FLASH FLOOD | 2 S Lewisville, AR | LAFAYETTE COUNTY SHERIFFS OFFICE REPORTS WATER COVERING HWY 313. |
| May 3, 4:45 AM CDT | FLASH FLOOD | 4 S Magnolia, AR | COLUMBIA COUNTY SHERIFFS OFFICE REPORTS COUNTY ROAD 5 IS UNDER WATER. |
| May 3, 4:45 AM CDT | FLASH FLOOD | Texarkana, AR | MILLER COUNTY SHERIFFS OFFICE REPORT FLOODING ACROSS THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1211 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 501 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 022342 FFWSHV ARC027-057-061-073-081-091-099-133-TXC037-030145- /O.NEW.KSHV.FF.W.0003.090502T2342Z-090503T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 642 PM CDT SAT MAY 2 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTHEASTERN BOWIE COUNTY IN NORTHEAST TEXAS... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA... SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF HOPE... EXTREME SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE... SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... MILLER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF TEXARKANA... NEVADA COUNTY IN SOUTHWEST ARKANSAS... EXTREME SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 845 PM CDT * AT 639 PM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING IN BOWIE COUNTY FROM THUNDERSTORMS REPEATEDLY MOVING OVER THE WARNED AREA. RADAR IS INDICATING RAINFALL RATES IN EXCESS OF 1.75 INCHES PER HOUR. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISVILLE...WASHINGTON...SARATOGA...ROSSTON...PERRYTOWN... OGDEN...MANDEVILLE...FULTON...EMMET...BODCAW AND BLUFF CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SHREVEPORT. && LAT...LON 3302 9310 3303 9405 3380 9405 3380 9311 $$ 12
4 follow-up statements
000 WGUS74 KSHV 030042 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 742 PM CDT SAT MAY 2 2009 ARC027-057-061-073-081-091-099-133-TXC037-030145- /O.CON.KSHV.FF.W.0003.000000T0000Z-090503T0145Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LITTLE RIVER AR-NEVADA AR-HEMPSTEAD AR-SEVIER AR-HOWARD AR- COLUMBIA AR-LAFAYETTE AR-MILLER AR-BOWIE TX- 742 PM CDT SAT MAY 2 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR BOWIE...MILLER...LAFAYETTE...COLUMBIA...HOWARD...SEVIER... HEMPSTEAD...NEVADA AND LITTLE RIVER COUNTIES... AT 739 PM CDT...RADAR RAINFALL ESTIMATES CONTINUED TO INDICATE THE THREAT OF FLASH FLOODING. NUMEROUS REPORTS OF FLOODING HAVE BEEN RECEIVED FROM THE TEXARKANA AREA. REPORTS OF WATER OVER ROADWAYS HAVE ALSO BEEN RECEIVED FROM SPOTTERS IN LAFAYETTE COUNTY. WITH MORE THUNDERSTORMS ON THE WAY...THE FLASH FLOOD THREAT WILL CONTINUE THROUGH AT LEAST LATE THIS EVENING. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISVILLE...WASHINGTON...TEXARKANA...SARATOGA...ROSSTON... PERRYTOWN...OGDEN...MANDEVILLE...HOPE...FULTON...EMMET...BODCAW AND BLUFF CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT SUNDAY MORNING FOR SOUTHWESTERN ARKANSAS AND NORTHWESTERN LOUISIANA AND SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. && LAT...LON 3302 9310 3303 9405 3380 9405 3380 9311 $$ 12
000 WGUS54 KSHV 030141 FFWSHV ARC027-057-061-073-081-091-099-133-TXC037-030545- /O.EXT.KSHV.FF.W.0003.000000T0000Z-090503T0545Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 841 PM CDT SAT MAY 2 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EXTREME EASTERN BOWIE COUNTY IN NORTHEAST TEXAS... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA... SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF HOPE... EXTREME SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE... SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... MILLER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF TEXARKANA... NEVADA COUNTY IN SOUTHWEST ARKANSAS... EXTREME SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 1245 AM CDT * AT 839 PM CDT...FLASH FLOODING WAS LIKELY OCCURRING ACROSS MILLER...LAFAYETTE AND COLUMBIA COUNTIES IN SOUTHWEST ARKANSAS. FURTHER NORTH ACROSS LITTLE RIVER...SEVIER...HOWARD...HEMPSTEAD AND NEVADA COUNTIES...HEAVIER RAINFALL WILL LIKELY OVERTAKE THE REGION LATER THIS EVENING WHICH WILL PRODUCE FLASH FLOODING. EXPECT RAINFALL RATES NEAR TWO INCHES PER HOUR WITH THE STRONGER STORMS THIS EVENING. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISVILLE...WASHINGTON...SARATOGA...ROSSTON...PERRYTOWN... OGDEN...MANDEVILLE...FULTON...EMMET...BODCAW AND BLUFF CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3302 9310 3303 9405 3380 9405 3380 9311 $$ 13
000 WGUS54 KSHV 030539 FFWSHV ARC027-057-061-073-081-091-099-133-TXC037-030945- /O.EXT.KSHV.FF.W.0003.000000T0000Z-090503T0945Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1239 AM CDT SUN MAY 3 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EXTREME EASTERN BOWIE COUNTY IN NORTHEAST TEXAS... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA... SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF HOPE... EXTREME SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE... SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... MILLER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF TEXARKANA... NEVADA COUNTY IN SOUTHWEST ARKANSAS... EXTREME SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 445 AM CDT * AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A STRONG LINE OF STORMS PRODUCING RAINFALL RATES OF NEAR TWO INCHES PER HOUR MOVING INTO THE WARNED AREA. THIS WILL ONLY COMPOUND THE ALREADY SERIOUS FLOODING THREAT ACROSS THE REGION. FLASH FLOODING WILL CONTINUE TO BE A SERIOUS THREAT THROUGHOUT THE NIGHT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISVILLE...WASHINGTON...SARATOGA...ROSSTON...PERRYTOWN... OGDEN...MANDEVILLE...FULTON...EMMET...BODCAW AND BLUFF CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3302 9310 3303 9405 3380 9405 3380 9311 $$ 13
000 WGUS54 KSHV 030938 FFWSHV ARC027-057-061-073-081-091-099-133-TXC037-031345- /O.EXT.KSHV.FF.W.0003.000000T0000Z-090503T1345Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 438 AM CDT SUN MAY 3 2009 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EXTREME EASTERN BOWIE COUNTY IN NORTHEAST TEXAS... COLUMBIA COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...WALDO...MCNEIL...MAGNOLIA... SOUTHERN HEMPSTEAD COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF HOPE... EXTREME SOUTHEASTERN HOWARD COUNTY IN SOUTHWEST ARKANSAS... LAFAYETTE COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITIES OF...STAMPS...LEWISVILLE... SOUTHEASTERN LITTLE RIVER COUNTY IN SOUTHWEST ARKANSAS... MILLER COUNTY IN SOUTHWEST ARKANSAS... THIS INCLUDES THE CITY OF TEXARKANA... NEVADA COUNTY IN SOUTHWEST ARKANSAS... EXTREME SOUTHEASTERN SEVIER COUNTY IN SOUTHWEST ARKANSAS... * UNTIL 845 AM CDT * AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED STRONG STORMS CAPABLE OF PRODUCING BRIEF LOCALLY HEAVY RAINFALL ACROSS THE WARNED AREA AT THE PRESENT TIME. HOWEVER... STRONGER STORMS ARE DEVELOPING WEST OF THE WARNED AREA AND THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING ADDITIONAL EXCESSIVE RAINFALL AMOUNTS OF NEAR TWO INCHES PER HOUR TOWARD THE PRE DAWN HOURS. SOME SECONDARY ROADS ACROSS THE WARNED AREA REMAIN CLOSED AND THIS ADDITIONAL HEAVY RAINFALL WILL ONLY COMPOUND THE EXTREME FLASH FLOOD THREAT. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WILLISVILLE...WASHINGTON...SARATOGA...ROSSTON...PERRYTOWN... OGDEN...MANDEVILLE...FULTON...EMMET...BODCAW AND BLUFF CITY PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. && LAT...LON 3302 9310 3303 9405 3380 9405 3380 9311 $$ 13
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at May 2, 6:34 PM CDT, 8 minutes earlier.
Area forecast discussion, May 2, 6:34 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
634 PM CDT SAT MAY 2 2009
.DISCUSSION...
NEW TORNADO WATCH ISSUED UNTIL MIDNIGHT...STRETCHING SVR THREAT
FURTHER SOUTH IN NE TX...AND TO INCLUDE MOST OF NORTHERN LOUISIANA...
NEAR AND NORTH OF INTERSTATE 20. CONVECTION CONTINUES TO INTENSIFY...
NUMEROUS SVR REPORTS OF DAMAGING WINDS...HAIL UP TO SIZE OF GOLFBALLS...
AND A FEW TORNADO REPORTS. INTENSE SUPERCELL BOWING OUT
EASTWARD...JUST NORTH OF LA/AR BORDER. REDEVELOPING CONVECTION TO
THE WEST MAY CREATE FLOODING POTENTIAL AS WELL LATER THIS EVE
ACROSS THESE AREAS./VII/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 68 77 58 76 60 / 60 70 40 10 10
MLU 68 79 59 74 58 / 50 70 50 20 10
DEQ 62 68 52 73 56 / 80 70 30 10 10
TXK 65 72 54 74 57 / 80 70 40 10 10
ELD 66 75 54 73 56 / 60 70 40 20 10
TYR 68 75 56 75 61 / 60 70 40 10 10
GGG 68 76 56 76 61 / 60 70 40 10 10
LFK 70 80 62 79 64 / 50 50 40 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070-071.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...FLASH FLOOD WATCH THROUGH SUNDAY EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124-125.
&&Hazardous weather outlook, May 2, 12:00 PM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT SAT MAY 2 2009 ARZ072-LAZ001-002-010-TXZ126-136>138-149>151-031100- BOSSIER-CADDO-CHEROKEE-COLUMBIA-DE SOTO-GREGG-HARRISON-MARION-PANOLA- RUSK-SMITH- 1200 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND NORTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE AFTERNOON HOURS...AS WARM...MOIST...AND UNSTABLE AIR COMBINE WITH UPPER DISTURBANCES AND A COLD FRONT WRAPPING SOUTHEAST AROUND A SURFACE LOW NEAR THE RED RIVER IN NORTHEAST TEXAS...SOUTHWEST ARKANSAS...AND SOUTHEAST OKLAHOMA. THERE WILL BE A SLIGHT CHANCE FOR STORMS TO BECOME SEVERE...PRODUCING MAINLY LARGE HAIL AND ISOLATED HIGH AND DAMAGING WINDS...ALONG WITH LOCALLY HEAVY RAINFALL DURING THE AFTERNOON...BUT MORE LIKELY OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY RAINFALL...AND STRONG TO SEVERE THUNDERSTORMS TO BECOME WIDESPREAD INTO EARLY MONDAY BEFORE ENDING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF 1 TO 3 INCHES IN A SHORT PERIOD OF TIME WITH ISOLATED HIGHER AMOUNTS TO 4 INCHES BY EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM SPOTTERS MAY BE NEEDED TONIGHT. ARZ073-LAZ003>006-011>014-017>022-TXZ152-153-165>167-031100- ANGELINA-BIENVILLE-CALDWELL-CLAIBORNE-GRANT-JACKSON-LA SALLE-LINCOLN- NACOGDOCHES-NATCHITOCHES-OUACHITA-RED RIVER LA-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-UNION AR-UNION LA-WEBSTER-WINN- 1200 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST AND NORTH CENTRAL LOUISIANA AND NORTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL LIKELY DEVELOP IN THE MOIST AND UNSTABLE ATMOSPHERE THAT IS CURRENTLY IN PLACE. HOWEVER...WITH NO SURFACE BOUNDARIES TO ENHANCE LIFT...STORMS WILL LIKELY REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... A COLD FRONT WILL CONTINUE WRAPPING AROUND A SURFACE LOW PRESSURE SYSTEM THAT WILL BE MOVING INTO SOUTH CENTRAL ARKANSAS AND NORTHWEST AND NORTH CENTRAL LOUISIANA SUNDAY. THIS COMBINATION WILL PROVIDE A FOCUS FOR SHOWERS WITH LOCALLY HEAVY RAINFALL... AND STRONG TO SEVERE THUNDERSTORMS TO BECOME WIDESPREAD INTO EARLY MONDAY BEFORE ENDING. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT ISOLATED TORNADOES WILL BE POSSIBLE. FLASH FLOODING WILL BE POSSIBLE WITH RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME WITH ISOLATED HIGHER AMOUNTS TO 3 TO 4 INCHES BY EARLY MONDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM SPOTTERS SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT... BUT MAY BE REQUIRED FOR SUNDAY. ARZ050-051-059>061-070-071-OKZ077-TXZ096-097-108>112-124-125-031100- BOWIE-CAMP-CASS-FRANKLIN-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE RIVER- MCCURTAIN-MILLER-MORRIS-NEVADA-RED RIVER TX-SEVIER-TITUS-UPSHUR-WOOD- 1200 PM CDT SAT MAY 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA...AND NORTHEAST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT... AMPLE MOISTURE AND INSTABILITY WILL LEAD TO SHOWER AND THUNDERSTORM DEVELOPMENT TODAY AND CARRY OVER THROUGH TONIGHT AS A COLD FRONT WRAPPING AROUND SURFACE LOW PRESSURE MOVE OVER THE REGION. SHOWERS PRODUCING LOCALLY HEAVY RAINFALL...TRAINING OVER THE SAME AREAS...ALONG WITH SCATTERED STRONG TO SEVERE THUNDERSTORMS... PRODUCING DAMAGING WINDS AND LARGE HAIL...BY LATE IN THE AFTERNOON. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE OVERNIGHT. RAINFALL TOTALS THROUGH LATE SUNDAY WILL BE 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS TO NEAR 6 TO 7 INCHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... THE SURFACE LOW PRESSURE SYSTEM WILL BE MOVING INTO SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND NORTHWEST LOUISIANA BY SUNDAY WITH THE COLD FRONT WRAPPING SOUTHWEST THROUGH EAST TEXAS. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL BE OCCURRING ALONG AND NEAR THE SYSTEM AS WELL AS IN WAKE OF BOUNDARY AND LOW. THIS WILL PROLONG LOCALLY HEAVY RAINFALL AND A THREAT FOR LARGE HAIL IN THE COLDER AIR. RAINFALL TOTALS INTO MONDAY WILL BE 4 TO 6 INCHES WITH ISOLATED HIGHER AMOUNTS TO JUST OVER 8 INCHES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF HAM RADIO OPERATORS...EMERGENCY MANAGERS...AND STORM SPOTTERS COULD POSSIBLY BE NEEDED LATER THIS AFTERNOON AND TONIGHT. VII
In the hours before
Local storm report, May 2, 5:52 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
552 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG OMAHA 33.18N 94.74W
05/02/2009 MORRIS TX LAW ENFORCEMENT
TREES DOWNED IN OMAHA
0516 PM TSTM WND DMG 2 W MOUNT PLEASANT 33.17N 95.01W
05/02/2009 TITUS TX LAW ENFORCEMENT
TREES DOWNED WEST OF MT PLEASANT
&&
04Local storm report, May 2, 6:24 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
624 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM TSTM WND GST TEXARKANA 33.45N 94.02W
05/02/2009 M70.00 MPH MILLER AR ASOS
0624 PM HAIL FOUKE 33.26N 93.89W
05/02/2009 E1.75 INCH MILLER AR AMATEUR RADIO
&&
12Local storm report, May 2, 6:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM TSTM WND DMG REDWATER 33.36N 94.25W
05/02/2009 BOWIE TX EMERGENCY MNGR
ROOF OFF MOBILE HOME IN REDWATER
&&
04Local storm report, May 2, 6:36 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
636 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG 5 WSW GENOA 33.35N 94.00W
05/02/2009 MILLER AR AMATEUR RADIO
TREE DOWN ON MOBILE HOME ON HWY 237 S
0620 PM HAIL 5 WSW GENOA 33.35N 94.00W
05/02/2009 E0.88 INCH MILLER AR AMATEUR RADIO
&&
12Local storm report, May 2, 6:42 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 PM CDT SAT MAY 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM FLASH FLOOD 3 SW TEXARKANA 33.42N 94.05W
05/02/2009 BOWIE TX EMERGENCY MNGR
CAR IN CREEK..PERSONS TRAPPED. SEVERAL OTHER CARS FLOODED
OUT IN INTERSECTIONS IN TEXARKANA. SEVERAL UNDERPASSES
ARE CLOSED DUE TO HIGH WATER
&&
04The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 5:27 AM CDT | Flash Flood Watch | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 3 more | 34 hr |
| May 2, 12:28 PM CDT | Severe Thunderstorm Warning | SHV | Howard | 32 min |
| May 2, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Nevada | 45 min |
| May 2, 4:41 PM CDT | Tornado Warning | SHV | Little River | 64 min |
| May 2, 6:03 PM CDT | Flash Flood Warning | SHV | Little River | 117 min |
| May 2, 6:08 PM CDT | Tornado Warning | SHV | Hempstead, Lafayette, Miller | 67 min |
| May 2, 6:10 PM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Howard, Little River, Miller, Sevier | 65 min |
| May 2, 6:16 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Miller | 59 min |
| May 2, 6:58 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Lafayette, Nevada | 62 min |
| May 2, 4:57 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Red River, Titus, Upshur, Wood | 48 min |
| May 2, 5:12 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 48 min |
| May 2, 5:21 PM CDT | Tornado Warning | SHV | Red River | 54 min |
| May 2, 5:23 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Gregg, Harrison and 6 more | 67 min |
| May 2, 5:42 PM CDT | Tornado Warning | SHV | Bowie, Cass | 63 min |
| May 2, 5:59 PM CDT | Severe Thunderstorm Warning | SHV | Cass, Marion | 46 min |
| May 2, 6:57 PM CDT | Flash Flood Warning | SHV | Bowie, Cass, Morris, Red River | 14 hr |
Nearby
Flash Flood Warnings in Arkansas, 2009Flash Flood Warnings in Texas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.